Diuretic Effectiveness for Cochlear Hydrops — How Quickly Should I Notice Improvement?

Discussion in 'Support' started by Heathen, Jan 11, 2022 at 1:23 PM.

    1. Heathen

      Heathen Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown
      When I was diagnosed with cochlear hydrops in the fall, I was told to take a cranberry supplement (diuretic) and lower my salt intake. I already had a really great diet, so there wasn't much salt to eliminate. But I started eating relatively bland food and keeping my salt below 2500 mg/day.

      No luck after 2+ months. No changes.

      My primary care doctor told me to try Maxzide (triamterene and hydrochlorothiazide), which is a more powerful diuretic. I took it for a month. Nada. He told me to double the dose to see what happened. I've been doing the double dose for a week, and now my muscles are twitching and I feel constantly dehydrated. No change in the tinnitus/hyperacusis.

      Does anyone know how long it usually takes to start feeling some relief with these diuretics? Or (and I've suspected this for a number of reasons) might my problem be something other than cochlear hydrops?
       
    2. Matchbox
      Wishful

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      How do you know for sure it's cochlear hydrops?

      If Lasix doesn't work within a couple days you would know.

      Don't take other diuretics while using it.

      You might have to get your salt under 1.5g/day and drink way more water for it to do anything.

      Two months is more than enough time, most people can tell within a few days.

      Keep in mind low salt can cause dizziness!
       
    3. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      My friend's (@Samantha R) cochlea hydrops has gone away with low dose Naltrexone.
       
      • Like Like x 1
      • Informative Informative x 1
    4. Juan

      Juan Member Hall of Fame

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      How were you diagnosed with cochlear hydrops? Why did the doctor reach that conclusion?
       
    5. AUTHOR
      AUTHOR
      Heathen

      Heathen Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown
      Really? Wow. Thank you for the info. The diagnosis came after a hearing test that showed mild low frequency hearing loss. That coupled with my tinnitus and hyperacusis led to the diagnosis.

      My problem came on extremely suddenly back in August. It was like someone flipped a switch. I went from being absolutely fine to BAM! Tinnitus, hyperacusis, hearing loss. All in less than a second. Hasn't stopped since.
       
    6. AUTHOR
      AUTHOR
      Heathen

      Heathen Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown
      Thank you!

      Wait... isn't that used for opioid cessation? I'm curious how it comes into play for cochlear hydrops.
       
    7. AUTHOR
      AUTHOR
      Heathen

      Heathen Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown
      Low frequency hearing loss on my audiogram, combined with tinnitus and hyperacusis - that was the basis of the diagnosis.

      This all came on suddenly. I went from 100% normal to, in an instant, having tinnitus, hyperacusis, hearing loss, and some loss of sensation in the face and around my ear. I've also had muscle spasms in my face since this started and have an appointment with a neurologist later this month to discuss all of this. But it was seriously like someone flipped a switch. It all happened in just a second. It happened in August and I've been this way ever since.
       
      • Hug Hug x 1
    8. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      Larger doses of Naltrexone are used for opioid overdoses.

      However, in low doses, it is known to have immunomodulatory effects = drives down TNF-alpha.

      When my friend was suffering with likely cochlear hydrops, I think her specialist thought the cause was autoimmune. Hence, why she decided to try the LDN. I think this particular doctor even infuses LDN directly into the ear via grommits?
       
    9. Juan

      Juan Member Hall of Fame

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Woww. I hope you recover soon. And it all happened like that, out of the blue, without any trigger or potential cause?
       
Loading...

Share This Page